Skip to content
Thinking about seeking medical help
avatar
Stamen posted:
I've struggled with complications from a vasectomy that was done in 11986. Immediately after the "vaz", I had extreme swelling in my scrotum and lots of pain. With time, the swelling shrank but experienced aching and severe pain when aroused and near ejaculation. Subsequently, the same doc saw me and indicated a second surgery would be necessary to remove the epiditimus. After theat, still aching and much reduced sexual function. When I later returned to see the doc and indicated I had pain and aching, he indicated that taking anti-inflammatory over the counter meds to relieve the aching. At that time I was in my late thirties. I am now 62, still have aching. Sexual function began a quick decline after the surgeries in 86 and 87 to the point where sexual activity has waned very significantly. Also experiencing ED for quite a few years now. Tried Viagra from my personal care physician but it did not help. At this point, is there any reason to consult a urologist about my difficulties....or just live with it. The aching is annoying but not debilitating as far as normal non-sexual physical activity is concerned. Sometimes aches more than others but I cal live with it. What advice can you offer in regard to the relationship between the complications from the vasectomy and ED? Thank you. Rick

Take the Poll

What should I do?
  • Go see a urologist
  • Do nothing as not much can be done to help.
  • Take anti-inflammatory meds.
  • Try counseling
  • Keep hope alive that ED can be helped.
vote
View Poll Results
Reply
 
avatar
counterso responded:
Like any surgery, a vasectomy has risk factors. This is one of them. The trauma from multiple surgeries, plus the persistence of pain is what has lead to erectile issues and diminished libido. Medication does not help when this is the cause. Viagra is for specific cases, not a cure-all.

Unfortunately this is something that needed to be handled at the time it first occurred. There's likely very little that can be done 15 years later.

As long as you have pain, you will have E.D. issues. Yes, still see a urologist to discuss your current situation. There is no reason you should live with pain.


Spotlight: Member Stories

65 years young and just trying to do the right thing. At my age I just can't afford any mistakes.

Helpful Tips

What is this hard "vein" and swelling on my penis?
Veins in your penis will usually have a blue color, but sometimes you may have what looks like a "vein" appear that wasn't there before, ... More
Was this Helpful?
83 of 172 found this helpful

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.